Arkansas, 2017Damaging Winds and Lightning Strike in Arkansas, July 1 to 4, 2017
July 1 to 4, 2017 · NWS LZK · 6 events in 4 counties and zones
Several thunderstorms brought mainly strong and damaging winds to central and south Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several thunderstorms brought mainly strong and damaging winds to central and south Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 1:26 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 1, 1:26 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
226 PM CDT Sat Jul 1 2017
.DISCUSSION...
Main concerns in this forecast cycle are chances of convection
each day, and if any will reach severe potential. Temperatures
will be around normal values.
This afternoon the weak frontal boundary has moved back to mainly
over northern AR, and some convection was developing over the
area. Afternoon heating has also helped with convection
development. The morning convection had pushed out of AR. To the
southwest over northeast TX, a complex of storms was slowly moving
east associated with an upper short wave system. This area will
affect parts over southern Ar later in the evening. Dew point
temps remained in the upper 60s to lower 70s, while temps were in
the 80s. Winds were light from the south or light and variable.
Aloft northwest flow remained into the region, which has help push
upper short wave energy through the region. SPC day one has
moved the marginal risk to far southern AR. Although, an isolated
strong to severe storm may be seen this afternoon to evening due
to in place moisture and instability.
&&
.SHORT TERM...Tonight Through Tuesday
Forecast will start with late afternoon to evening convection over
northern and southwest AR. The northern along the boundary, while
the south with the weakening complex that may affect southern AR.
Short range models mainly have short wave energy moving over
southern to central AR tonight, and will focus chance POP in those
areas. The frontal boundary is forecast to stay over northern AR
or even push a bit more north into MO. Sunday will see the same
set up, with the late night to morning convection pushing across
southern AR. The atmosphere will remain moist and unstable,
especially in the heat of the afternoon to evening. The threat of
strong to severe storms remains low and isolated. Sunday night,
models again show a possible MCS moving from the Plains into AR
overnight, so will keep convection chances going. This feature
moves across AR Monday morning, then the afternoon heating Monday
afternoon may help again develop isolated to scattered convection
in the afternoon to early evening. Monday night again, as the
northwest flow remains into the region, convection may form with a
MCS as it moves from the Plains to AR. Temperatures will be around
normal values in the short term.
&&
.LONG TERM...Tuesday Through Saturday...
Weak NW flow aloft will be in place at the start of the long term
period...with some precip chances remaining across NRN and NERN
sections of the state as some weak disturbances move over this
portion of AR. A slightly more organized upper level shortwave
trough will develop to the NW of AR by mid week...with chances for
SHRA/TSRA remaining for mainly NRN portions of the state as it moves
NE of the state Wed into Thu.
Late next week...an upper level ridge will expand over the Rockies
into the Central Plains...with the main upper trough shifting
slightly east. This will allow for temps to rise a few more
degrees...potentially into the mid to upper 90s for some areas
across the west/SW. While these temps will be some of the warmest
seen so far this year...these numbers will still only be a few deg
above normal. This upper ridge to the west will also limit rain
chances...with maybe some isolated afternoon convection possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 70 88 72 88 / 20 30 40 40
Camden AR 74 92 75 94 / 30 30 10 10
Harrison AR 66 84 70 88 / 20 40 40 30
Hot Springs AR 73 90 74 93 / 40 40 20 20
Little Rock AR 73 89 74 92 / 40 40 30 20
Monticello AR 75 90 75 93 / 30 40 10 20
Mount Ida AR 72 88 73 92 / 40 40 20 20
Mountain Home AR 67 86 70 87 / 20 30 50 40
Newport AR 71 88 73 89 / 20 30 40 30
Pine Bluff AR 73 89 74 93 / 40 40 20 20
Russellville AR 72 89 73 92 / 30 40 30 30
Searcy AR 71 89 72 91 / 30 30 30 30
Stuttgart AR 73 89 73 92 / 40 40 30 30
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...59 / Long Term...62
Hazardous weather outlook, Jul 1, 12:00 PM CST, 4 hours 15 minutes before
Hazardous Weather Outlook...Update
National Weather Service Little Rock AR
100 PM CDT Sat Jul 1 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
100 PM CDT Sat Jul 1 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...This Afternoon and Tonight
Scattered showers and isolated thunderstorms are expected across
parts of Arkansas this afternoon and tonight. The main areas would
be northern and southern Arkansas as a weak cold front becomes
nearly stationary over mainly northern parts of the state, and as an
upper level system moves through the region. An isolated strong to
severe storm may develop, with the overall threat low and isolated.
Gusty winds and hail would be the primary threats with any severe
storm.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered showers and thunderstorms are expected Sunday and Monday.
Some decrease in coverage is expected Tuesday through Friday. The
overall chances for severe thunderstorms is low during this period.
.Spotter Information Statement...
Spotter activation is not expected at this time due to the isolated
nature of any severe storms.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
44/55/59
In the hours before
Special weather statement, Jul 1, 12:46 PM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
146 PM CDT SAT JUL 1 2017
ARZ013-014-016-023-011930-
Searcy AR-Stone AR-Independence AR-Van Buren AR-
146 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE...NORTHWESTERN
INDEPENDENCE...EASTERN SEARCY...NORTHEASTERN VAN BUREN AND
NORTHWESTERN CLEBURNE COUNTIES UNTIL 230 PM CDT...
At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Croker to 6 miles
southwest of Mountain View to near Old Lexington. Movement was east
at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Batesville... Mountain View...
Cushman... Elba...
Old Lexington... Bethesda...
Hanover... Parma...
Rushing... Turkey Creek...
Marcella... Luber...
Flag... Arlberg...
Fox... Saint James...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3587 9167 3576 9166 3571 9215 3571 9224
3570 9224 3567 9247 3583 9251
TIME...MOT...LOC 1846Z 262DEG 22KT 3581 9194 3578 9217 3577 9234
62Special weather statement, Jul 1, 1:36 PM CST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
236 PM CDT SAT JUL 1 2017
ARZ007-012000-
Sharp AR-
236 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON AND NORTHEASTERN
SHARP COUNTIES UNTIL 300 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ravenden Springs, or 13 miles east of Cherokee Village, moving east
at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cherokee Village... Highland in Sharp County...
Hardy... Williford...
Armstrong... Ozark Acres...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3642 9131 3639 9131 3637 9128 3633 9128
3633 9126 3625 9126 3625 9133 3621 9135
3628 9154 3634 9148 3634 9145 3636 9145
3644 9137
TIME...MOT...LOC 1936Z 291DEG 38KT 3633 9133
226Special weather statement, Jul 1, 2:57 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
357 PM CDT SAT JUL 1 2017
ARZ023-024-012130-
Van Buren AR-Cleburne AR-
357 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...NORTHEASTERN
VAN BUREN AND NORTHWESTERN CLEBURNE COUNTIES UNTIL 430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Old Lexington, or near Clinton, moving southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clinton... Fairfield Bay...
Shirley... Fairfield Bay Marina...
Old Lexington... Sugar Loaf Recreation Area...
South Fork Recreation Area... Brewer...
Choctow Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3573 9242 3572 9241 3572 9229 3570 9216
3547 9226 3562 9254 3574 9246
TIME...MOT...LOC 2056Z 294DEG 19KT 3566 9243
226Special weather statement, Jul 1, 3:21 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
421 PM CDT SAT JUL 1 2017
ARZ053-066-067-012215-
Calhoun AR-Clark AR-Ouachita AR-
421 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...
SOUTHWESTERN CALHOUN...AND OUACHITA COUNTIES UNTIL 515 PM CDT...
At 420 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emmet to 3 miles southwest of Stephens
to 6 miles west of Wesson. Movement was northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Camden... Gurdon...
Stephens... Chidester...
Louann... Whelen Springs...
Poison Springs State Park... Cullendale...
White Oak Lake State Park... Highland Industrial Park...
East Camden... Amy...
Delhi... Harmony Grove...
Reader... Millers Bluff...
Vaden... Frenchport...
Elliot... Locust Bayou...
LAT...LON 3332 9248 3332 9252 3335 9253 3337 9259
3336 9268 3339 9276 3337 9278 3338 9311
3378 9311 3381 9314 3380 9318 3384 9327
3399 9302 3384 9288 3381 9290 3381 9286
3328 9239 3327 9244
TIME...MOT...LOC 2120Z 221DEG 31KT 3368 9338 3309 9288
46Special weather statement, Jul 1, 3:47 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
447 PM CDT SAT JUL 1 2017
ARZ053-054-062-063-066>068-012245-
Hot Spring AR-Bradley AR-Cleveland AR-Calhoun AR-Clark AR-Dallas AR-
Ouachita AR-
447 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY...WESTERN
CLEVELAND...CENTRAL CLARK...CALHOUN...DALLAS...NORTHEASTERN OUACHITA
AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL 545 PM CDT...
At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Halfway to Camden to near Norphlet.
Movement was northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Arkadelphia... Fordyce...
Hampton... Gurdon...
Bearden... Hermitage...
Caddo Valley... Kingsland...
Sparkman... Thornton...
Carthage... Harrell...
Gum Springs in Clark County... Hampton Municipal Airport...
Weeks... Tipton...
Ellisville... Harlow...
Halfway... Richwoods...
LAT...LON 3369 9279 3396 9302 3389 9319 3409 9340
3436 9295 3422 9267 3415 9267 3415 9252
3408 9239 3350 9206 3328 9240
TIME...MOT...LOC 2146Z 225DEG 38KT 3405 9323 3368 9287 3332 9271
46Thunderstorm Wind, Clark
- When
- July 1, 4:15 PM CST
- Where
- Clark County, 1.14 mi E of Arkadelphia
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.120, -93.050
Numerous trees were reported down in Arkadelphia as well as around the county.
Thunderstorm Wind, Hot Spring
- When
- July 1, 4:35 PM CST
- Where
- Hot Spring County, 0.9 mi NW of Rockport
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.390, -92.830
A tree was downed near Highway 270.
Thunderstorm Wind, Saline
- When
- July 1, 5:00 PM CST
- Where
- Saline County, 0.9 mi SE of Benton Saline Co Arp
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.560, -92.590
A tree was reported down near the intersection of North Street and Fourth Street.
Thunderstorm Wind, Saline
- When
- July 1, 5:00 PM CST
- Where
- Saline County, 0.69 mi S of New Summit
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.620, -92.530
A tree was blown down and blocking Highway 5 east of Alcoa Road.
Lightning, Faulkner
- When
- July 4, 11:20 AM CST
- Where
- Faulkner County, 0.28 mi ESE of Funston
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 35.049, -92.195
A 38 year old male was struck by lightning when he ran out to grab a hammock.
Thunderstorm Wind, Faulkner
- When
- July 4, 11:59 AM CST
- Where
- Faulkner County, 1.7 mi E of Vilonia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.080, -92.190
Trees were reported blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 5, 20178 deaths · 1 event
- Rip Currents in Texas, July 1 to 4, 20172 deaths · 2 events
- Flash Flooding and Damaging Winds in Texas, July 1, 20171 death · 1 injured · $45,000 · 70 kt wind · 5 events
- Flash Flooding and Flood in New York, July 1 to 2, 2017$19 million · 33 events
- Flash Flooding in New Hampshire, July 1, 2017$12 million · 20 events
- Flash Flooding and Damaging Winds in Vermont, July 1, 2017$8.0 million · 50 kt wind · 13 events
- Flash Flooding and Flooding in New York, July 1 to 2, 2017$1.8 million · 50 kt wind · 22 events
- Wildfire in Utah, July 1 to 28, 2017$2.0 million · 1 event
- Flash Flooding in Maine, July 1, 2017$255,000 · 11 events
- Flash Flooding and Damaging Winds in Georgia, July 1 to 2, 2017$91,000 · 57 kt wind · 14 events
- Flooding in New Hampshire, July 1 to 2, 2017$115,000 · 4 events
- Tornadoes and Damaging Winds in Maine, July 1, 20171 injured · EF1 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712114, 712115, 712116, 712117, 712118, 712119.